Cancer Home > Fluid Retention During Chemotherapy

Your body may retain fluid when you are undergoing chemotherapy treatment. This may be due to hormonal changes from your therapy, the chemotherapy drugs themselves, or because of your cancer. Check with your healthcare provider or nurse if you notice swelling or puffiness in your face, hands, feet, or abdomen. You may need to avoid table salt and foods that contain high amounts of salt. If you experience a severe case of fluid retention during chemotherapy, your healthcare provider may prescribe a diuretic (a medicine to help your body get rid of excess fluids).
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.